Alert archive / Arizona / Wind Advisories in 2005
Wind Advisory 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 4, 2005, 3:54 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 4, 2005, 9:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2005, 3:54 AM MST (10:54 UTC)
- In effect from
- Oct 4, 2005, 9:00 AM MST
- Expired
- Oct 4, 2005, 5:43 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 041054 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 354 AM MST TUE OCT 4 2005 AZZ004>007-009>017-039-040-041900- /X.NEW.KFGZ.WI.Y.0001.051004T1600Z-051005T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 354 AM MST TUE OCT 4 2005 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. SOUTHWEST WINDS FROM 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP AFTER MID MORNING IN THE ADVISORY AREA. THESE WIND GUSTS MAY PRODUCE AREAS OF BLWOING SAND. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
2 follow-up statements
000 WWUS75 KFGZ 041903 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1203 PM MST TUE OCT 4 2005 AZZ004>007-009>017-039-040-050100- /X.CON.KFGZ.WI.Y.0001.000000T0000Z-051005T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 1203 PM MST TUE OCT 4 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. SOUTHWEST WINDS FROM 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON IN THE ADVISORY AREA. THESE WIND GUSTS MAY PRODUCE AREAS OF BLOWING SAND. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 050043 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 543 PM MST TUE OCT 4 2005 AZZ004>007-009>017-039-040-050145- /X.CAN.KFGZ.WI.Y.0001.000000T0000Z-051005T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 543 PM MST TUE OCT 4 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA BUT WILL REMAIN BREEZY AT 15 TO 25 MPH UNTIL SUNSET AND THEN DIMINISH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 4, 3:50 AM MST, 4 minutes earlier.
Area forecast discussion, Oct 4, 3:50 AM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 350 AM MST TUE OCT 4 2005 .SYNOPSIS...EXPECT WINDY CONDITIONS TODAY ACROSS MUCH OF NORTHERN ARIZONA AS A TROF OF LOW PRESSURE BRUSHES OUR STATE. PATCHY MOISTURE MOVING IN FROM THE SOUTH WILL LEAD TO A SLIGHT CHANCE OF RAIN SHOWERS ACROSS THE HIGHER TERRAIN OF NAVAJO AND APACHE COUNTIES AS WELL. CLEAR SKIES ARE EXPECTED TONIGHT AND WEDNESDAY. ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO THE GREAT BASIN THIS WEEKEND. && .DISCUSSION... MAIN CONCERN TODAY IS WIND. WATER VAPOR SHOWS THE TROF AXIS NORTH TO SOUTH THROUGH CENTRAL NEVADA AND THE SFC FRONT WAS ALONG A LINE FROM NRN UTAH TO JUST NORTH OF LAS VEGAS NV THENCE SOUTHWEST. SFC OBS AROUND NRN AZ SHOW WIDESPREAD GUSTS TO 30 MPH NOW AND SFC TEMPS ARE IN THE 50S AND 60S AT 3 AM. THE GFS AND ETA H7 PROGS SHOWING 45 TO 60 KTS ON SOUTHWEST WIND AT H7 THROUGH 18Z AND THEN DECREASING BY 00Z AS THE FRONT MOVES INTO OUR CWA LATER THIS AFTERNOON. WE WILL ISSUE A WIND ADVISORY WITH THIS PACKAGE. SAT IMAGERY SHOWING SOME PATCHY UPSLOPE CLOUDS ALONG THE MOGOLLON RIM. EXPECT THAT THERE WILL BE MORE CLEAR SKIES THAN CLOUD COVER TODAY AND HAVE GONE MOSTLY SUNNY IN THE WEST. WILL KEEP THE SLIGHT CHANCE OF RAIN SHOWERS IN THE AREAS FAVORED BY SOUTHWEST FLOW IN NAVAJO AND APACHE COUNTIES BUT EXPECT VERY LIGHT ACCUMULATIONS. ON WEDNESDAY...WESTERLY FLOW ALOFT SEEN FOR NRN AZ WITH MOSTLY CLEAR SKIES. THURSDAY AND FRIDAY...GFS KEEPS SOME DECENT RH VALUES ALONG THE NEW MEXICO BORDER AND WILL CONTINUE TO KEEP PARTLY CLOUDY SKIES AND A SLIGHT CHANCE OF SHOWERS. SATURDAY AND BEYOND...GFS SHOWS A COLD LOW PRESSURE SYSTEM WORKING INTO THE GREAT BASIN SATURDAY AND INTO NRN AZ SUNDAY. NEIGHBORING OFFICES TELL THAT GFS IS SHOWING GOOD RUN CONTINUITY WITH THIS SYSTEM. DID START MAX TEMPS ON A DOWNWARD TREND STARTING SATURDAY...AND WILL CONTINUE THE CHANCE OF PRECIP. DL && .AVIATION...FOR 12Z PACKAGE...FOR TODAY EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 40 MPH...ESPECIALLY ACROSS NORTHEAST ARIZONA AND THE FOUR CORNERS AREA. COULD BE SOME LOCAL CEILINGS IN THE 3000 TO 4000 FOOT RANGE BUT IN GENERAL VFR FLIGHT CONDITIONS ARE EXPECTED. COULD STILL BE A ISOLATED SHOWER OR TWO NEAR THE NEW MEXICO BORDER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY TODAY 9 AM MST TO 6 PM MST ZONES 4>7-9>17-39-40 &&
Hazardous weather outlook, Oct 3, 9:30 AM MST, 18 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST MON OCT 3 2005 AZZ004>018-037>040-040700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST MON OCT 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A WIND ADVISORY WILL BE IN EFFECT FROM 10 AM THROUGH 8 PM FOR LOCATIONS NORTH AND WEST OF...AND INCLUDING...FLAGSTAFF. A STRONG COLD FRONT MOVING THROUGH THE GREAT BASIN COMBINED WITH HIGH PRESSURE TO OUR EAST WILL BRING GUSTY SOUTHWEST WINDS TO THE AREA TODAY. THE STRONGEST WINDS WILL OCCUR ROUGHLY FROM FLAGSTAFF NORTHWESTWARD TO THE UTAH BORDER. WINDS IN THESE AREAS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS AS HIGH AS 45 MPH THIS AFTERNOON. OTHER LOCATIONS WILL ENCOUNTER WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH BY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.